Alert archive / Colorado / Wind Chill Advisories in 2007
Wind Chill Advisory 2, NWS Pueblo, CO
NWS Pueblo, CO issued this wind chill advisory at Jan 15, 2007, 2:53 PM MST for 19 counties in Colorado. It took effect at Jan 15, 2007, 8:00 PM MST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2007, 2:53 PM MST (21:53 UTC)
- In effect from
- Jan 15, 2007, 8:00 PM MST
- Expired
- Jan 16, 2007, 9:00 AM MST
- In force
- 13 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 67 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.9 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KPUB 152153 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 253 PM MST MON JAN 15 2007 ...BITTERLY COLD WIND CHILL READINGS ONCE AGAIN TONIGHT AND TOMORROW MORNING... .AN ARCTIC AIR MASS...COMBINED WITH EXTENSIVE SNOW COVER AND WINDS AT 5 TO 10 MPH...IS EXPECTED TO CREATE DANGEROUS WIND CHILL READINGS LATE TONIGHT THROUGH TUESDAY MORNING. COZ062-069>071-077-078-083>089-093>099-160400- /O.NEW.KPUB.WC.Y.0002.070116T0300Z-070116T1600Z/ CENTRAL CHAFFEE COUNTY BELOW 9000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...SALIDA...BUENA VISTA...CENTER...DEL NORTE...ALAMOSA... MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA...COALDALE...COTOPAXI...HILLSIDE...HOWARD... SWISSVALE...TEXAS CREEK...SILVER CLIFF...WESTCLIFFE... CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD...ORDWAY... OLNEY SPRINGS...LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS... SHERIDAN LAKE...LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH 253 PM MST MON JAN 15 2007 ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MST TUESDAY. THIS ADVISORY IS FOR THE SAN LUIS VALLEY...THE UPPER ARKANSAS RIVER VALLEY AND WET MOUNTAIN VALLEY BELOW 8500 FEET...THE INTERSTATE 25 CORRIDOR...AND ALL OF THE SOUTHEAST PLAINS. WIND CHILL VALUES FROM MINUS 18 TO MINUS 24 DEGREES FAHRENHEIT ARE EXPECTED. THESE CONDITIONS CAN FREEZE EXPOSED SKIN WITHIN 30 MINUTES AND COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. WEAR LAYERS OF LOOSE-FITTING LIGHTWEIGHT CLOTHING. COVER AS MUCH OF YOUR SKIN AS POSSIBLE USING MITTENS...EAR MUFFS...SCARF...HAT AND FACE PROTECTION. $$ MOORE
4 follow-up statements
000 WWUS45 KPUB 160339 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 839 PM MST MON JAN 15 2007 ...BITTERLY COLD WIND CHILL TEMPERATURES TONIGHT THROUGH TOMORROW MORNING... .AN ARCTIC AIRMASS AND WINDS AT 5 TO 15 MPH WILL CREATE DANGEROUS WIND CHILL TEMPERATURES TONIGHT THROUGH TOMORROW MORNING. COZ062-069>071-077-078-083>089-093>099-160945- /O.CON.KPUB.WC.Y.0002.000000T0000Z-070116T1600Z/ CENTRAL CHAFFEE COUNTY BELOW 9000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...SALIDA...BUENA VISTA...CENTER...DEL NORTE...ALAMOSA... MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA...COALDALE...COTOPAXI...HILLSIDE...HOWARD... SWISSVALE...TEXAS CREEK...SILVER CLIFF...WESTCLIFFE... CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD...ORDWAY... OLNEY SPRINGS...LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS... SHERIDAN LAKE...LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH 839 PM MST MON JAN 15 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST TUESDAY. THIS ADVISORY IS FOR THE SAN LUIS VALLEY...THE UPPER ARKANSAS RIVER VALLEY...THE WET MOUNTAIN VALLEY...THE INTERSTATE 25 CORRIDOR...AND ALL OF THE SOUTHEAST PLAINS. WIND CHILL TEMPERATURES IN THESE AREAS WILL RANGE FROM 18 BELOW ZERO TO 24 BELOW ZERO AT TIMES TONIGHT THROUGH EARLY TUESDAY. THE WIND CHILL TEMPERATURE AT LAMAR HAS ALREADY HIT 24 BELOW ZERO THIS EVENING. THESE CONDITIONS CAN FREEZE EXPOSED SKIN WITHIN 30 MINUTES AND COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. WEAR LAYERS OF LOOSE-FITTING LIGHTWEIGHT CLOTHING. COVER AS MUCH OF YOUR SKIN AS POSSIBLE USING MITTENS...EAR MUFFS...SCARF...HAT AND FACE PROTECTION. $$ LW
000 WWUS45 KPUB 160631 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1131 PM MST MON JAN 15 2007 ...BITTERLY COLD WIND CHILL TEMPERATURES TONIGHT THROUGH TOMORROW MORNING... .AN ARCTIC AIRMASS AND WINDS AT 5 TO 15 MPH WILL CREATE DANGEROUS WIND CHILL TEMPERATURES TONIGHT THROUGH TOMORROW MORNING. COZ062-069>071-077-078-083>089-093>099-161300- /O.CON.KPUB.WC.Y.0002.000000T0000Z-070116T1600Z/ CENTRAL CHAFFEE COUNTY BELOW 9000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...SALIDA...BUENA VISTA...CENTER...DEL NORTE...ALAMOSA... MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA...COALDALE...COTOPAXI...HILLSIDE...HOWARD... SWISSVALE...TEXAS CREEK...SILVER CLIFF...WESTCLIFFE... CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD...ORDWAY... OLNEY SPRINGS...LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS... SHERIDAN LAKE...LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH 1131 PM MST MON JAN 15 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST TUESDAY. THIS ADVISORY IS FOR THE SAN LUIS VALLEY...THE UPPER ARKANSAS RIVER VALLEY...THE WET MOUNTAIN VALLEY...THE INTERSTATE 25 CORRIDOR...AND ALL OF THE SOUTHEAST PLAINS. WIND CHILL TEMPERATURES IN THESE AREAS WILL RANGE FROM 18 BELOW ZERO TO 24 BELOW ZERO AT TIMES TONIGHT THROUGH EARLY TUESDAY. THE WIND CHILL TEMPERATURE AT LAMAR HAS ALREADY HIT 24 BELOW ZERO TONIGHT. THE WIND CHILL TEMPERATURE AT SAGUACHE...IN THE SAN LUIS VALLEY...HAS ALREADY HIT 21 BELOW ZERO. SOME OTHER EXTREMES INCLUDE 17 BELOW ZERO IN LA JUNTA AND 14 BELOW ZERO IN ALAMOSA. THESE CONDITIONS CAN FREEZE EXPOSED SKIN WITHIN 30 MINUTES AND COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. WEAR LAYERS OF LOOSE-FITTING LIGHTWEIGHT CLOTHING. COVER AS MUCH OF YOUR SKIN AS POSSIBLE USING MITTENS...EAR MUFFS...SCARF...HAT AND FACE PROTECTION. $$ LW
000 WWUS45 KPUB 161059 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 359 AM MST TUE JAN 16 2007 ...BITTERLY COLD WIND CHILL TEMPERATURES THIS MORNING... .AN ARCTIC AIRMASS AND WINDS AT 5 TO 15 MPH WILL CREATE DANGEROUS WIND CHILL TEMPERATURES THROUGH EARLY THIS MORNING OVER PORTIONS OF SOUTHEAST AND SOUTH CENTRAL COLORADO. COZ083>085-087-088-094-099-161200- /O.CAN.KPUB.WC.Y.0002.000000T0000Z-070116T1600Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...WALSENBURG...TRINIDAD... BRANSON...KIM...SPRINGFIELD...WALSH 359 AM MST TUE JAN 16 2007 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE WIND CHILL ADVISORY FOR EL PASO...EASTERN FREMONT...HUERFANO...LAS ANIMAS AND BACA COUNTIES. $$ COZ062-069>071-077-078-086-089-093-095>098-161600- /O.CON.KPUB.WC.Y.0002.000000T0000Z-070116T1600Z/ CENTRAL CHAFFEE COUNTY BELOW 9000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-CROWLEY COUNTY- LA JUNTA VICINITY/OTERO COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY- INCLUDING...SALIDA...BUENA VISTA...CENTER...DEL NORTE...ALAMOSA... MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA...COALDALE...COTOPAXI...HILLSIDE...HOWARD... SWISSVALE...TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...PUEBLO... ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...EADS... SHERIDAN LAKE...LAS ANIMAS...LAMAR 359 AM MST TUE JAN 16 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. THIS ADVISORY IS FOR THE SAN LUIS VALLEY...CENTRAL CHAFFEE COUNTY...WESTERN FREMONT COUNTY...THE WET MOUNTAIN VALLEY...PUEBLO...OTERO...CROWLEY...BENT...KIOWA AND PROWERS COUNTIES. THE COLDEST WIND CHILL TEMPERATURES IN THESE AREAS WILL RANGE FROM 18 BELOW ZERO TO 24 BELOW ZERO AT TIMES THROUGH EARLY THIS MORNING. THESE CONDITIONS CAN FREEZE EXPOSED SKIN WITHIN 30 MINUTES AND COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. WEAR LAYERS OF LOOSE-FITTING LIGHTWEIGHT CLOTHING. COVER AS MUCH OF YOUR SKIN AS POSSIBLE USING MITTENS...EAR MUFFS...SCARF...HAT AND FACE PROTECTION. $$
000 WWUS45 KPUB 161606 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 906 AM MST TUE JAN 16 2007 ...TEMPERATURE SLOWLY WARMING... TEMPERATURES ACROSS THE REGION HAVE BEGUN TO SLOWLY WARM...AND THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE. HOWEVER...WIND CHILLS OF 5 TO 15 BELOW ZERO WILL CONTINUE TO BE POSSIBLE THROUGH THE DAY. COZ062-069>071-077-078-086-089-093-095>098-161715- /O.EXP.KPUB.WC.Y.0002.000000T0000Z-070116T1600Z/ CENTRAL CHAFFEE COUNTY BELOW 9000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-CROWLEY COUNTY- LA JUNTA VICINITY/OTERO COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY- INCLUDING...SALIDA...BUENA VISTA...CENTER...DEL NORTE...ALAMOSA... MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA...COALDALE...COTOPAXI...HILLSIDE...HOWARD... SWISSVALE...TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...PUEBLO... ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...EADS... SHERIDAN LAKE...LAS ANIMAS...LAMAR 906 AM MST TUE JAN 16 2007 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY FOR THE SAN LUIS VALLEY...CENTRAL CHAFFEE COUNTY...WESTERN FREMONT COUNTY...THE WET MOUNTAIN VALLEY...PUEBLO...OTERO...CROWLEY...BENT...KIOWA AND PROWERS COUNTIES IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this wind chill advisory went out at Jan 15, 3:46 AM MST, 11 hours 7 minutes earlier.
Area forecast discussion, Jan 15, 3:46 AM MST, 11 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 346 AM MST MON JAN 15 2007 .SHORT TERM... (TODAY AND TONIGHT) ...BITTER COLD TEMPERATURES EARLY THIS MORNING AND AGAIN TONIGHT... ...WIND CHILL ADVISORY ACROSS EL PASO COUNTY...SOUTHERN FOOTHILLS INTO THE SOUTHEAST COLORADO PLAINS UNTIL 10 AM MST THIS MORNING... CURRENTLY...NEARLY WIDESPREAD SUB-ZERO TEMPERATURES COVERED MUCH OF THE FORECAST AREA EARLY THIS MORNING. 10 BELOW TO 15 BELOW ZERO ALREADY REPORTED AROUND LEADVILLE...SAN LUIS VALLEY FLOOR CENTER... AND PUEBLO. SURFACE WINDS HAVE BEEN RELATIVELY LIGHT IN THE HIGH COUNTY AND I-25 CORRIDOR...EXCEPT FOR SOME ENHANCED DRAINAGE WINDS...UP TO 7KTS...ACROSS THE SOUTHERN FOOTHILLS/TRINIDAD AND THE SOUTHERN PALMER DIVIDE/COLORADO SPRINGS. MORE SYNOPTIC SCALE DRIVEN WINDS WERE ACROSS THE FAR SOUTHEAST CO PLAINS WHERE WINDS ARE STILL BLOWING AROUND 11KTS AT LA JUNTA...LAMAR... SPRINGFIELD...ETC. WIND CHILL VALUES OF 15 TO 25 BELOW HAVE BEEN OCCURRING ACROSS THE SOUTHEAST COLORADO PLAINS AND EL PASO COUNTY SINCE MIDNIGHT...AND WILL LIKELY CONTINUE THIS MORNING. LONGWAVE TROUGH REMAINS OVER THE CENTRAL ROCKIES AS ANOTHER UPPER LEVEL JET STREAM AND ASSOCIATED SHORTWAVE TROUGH MOVES OUT OF WY PER WATER VAPOR AND RUC MODEL UPPER AIR ANALYSES. NOT A LOT OF QUALITY MOISTURE ASSOCIATED WITH THIS WEATHER FEATURE...IN FACT...IT IS DIFFICULT TO DISCERN CLOUDS ON THE IR SATELLITE IMAGERY GIVEN ALL THE STATIONARY COLD POCKET TEMPERATURES ON THE SATELLITE DATA. FOG SATELLITE IMAGERY REVEALS THE CLOUDS A LITTLE BETTER. TODAY...BITTER COLD TEMPERATURES WILL START THE DAY. PLAN TO GO WITH A WIND CHILL ADVISORY FOR ZONES COZ084-085-088-089-093>099 FOR VALUES 14 BELOW TO 25 BELOW ZERO AND WINDS UP TO 10 MPH UNTIL 10 AM MST THIS MORNING. FOR THE REMAINDER OF SOUTHEAST AND SOUTH CENTRAL CO...SUB-ZERO TEMPERATURES WILL BE IN PLACE WITH LITTLE OR NO WIND...JUST BITTERLY COLD. MIGHT SEE SOME PATCHY FREEZING FOG IN THE LOW LYING AREAS LIKE THE LOWER AR RIVER AND SAN LUIS VALLEY. SHOULD SEE A MIX OF CLOUDS AND SUN TODAY... LEANING MORE TOWARDS SUN. BIG CHALLENGE WITH ARCTIC AIR MASS IN PLACE...SNOW COVER...TERRAIN...AND VERY LITTLE WIND POTENTIAL FOR MIXING WILL BE MAXIMUM TEMPERATURES. MOS GUIDANCE IS PROBABLY TOO WARM FOR MANY OF THE LOWER ELEVATION POINTS...SO WILL CONTINUE TO UNDERCUT. TONIGHT...ANOTHER GOOD RADIATIONAL COOLING NIGHT. TOUGH TO SEE IF THE ARCTIC AIR MASS WILL BEGIN TO RECEDE ACROSS EASTERN CO AS WESTERLY SFC-PBL WINDS DEVELOP...BUT NOT ALL THAT SIGNIFICANT. AREAS HAVING TRAPPED ARCTIC AIR LIKE THE SAN LUIS...UPPER AR RIVER...AND WET MOUNTAIN...AND RIO GRANDE VALLEYS WILL LIKELY SEE SUB-ZERO TEMPERATURES AGAIN...10 BELOW TO 25 BELOW ZERO. WILL COUNT ON THE LOWER AR RIVER VALLEY TO MAINTAIN ITS ARCTIC AIR MASS. RECORD LOW TEMPERATURES FOR 16 JAN ARE...COLORADO SPRINGS -6/1987... PUEBLO -14F/1987...AND ALAMOSA -27F/1984. METZE .LONG TERM... (TUESDAY THROUGH SUNDAY) TEMPS TO REMAIN COLD FOR TUESDAY...THEN WARM UP EXPECTED THROUGH MID-LATE WEEK WITH NEXT SIGNIFICANT SYSTEM APPEARING TO HOLD OF UNTIL NEXT WEEKEND. TEMPS ON TUESDAY WILL BE THE MAIN CHALLENGE IN THE NEARER TERMS OF THE EXTENDED. WEAKENING UPPER LOW REMAINS OFF TO THE SOUTHWEST THIS DAY WITH VERY LITTLE MOISTURE ASSOCIATED WITH IT. THUS REGION SHOULD BE UNDER MOSTLY SUNNY SKIES. ARCTIC AIR MASS BEGINS TO RETREAT TO THE EAST AND BOTH GFS/NAM MODERATING LOWER LVL TEMPS DURING THE DAY. HOWEVER SFC WINDS SHOULD STAY LIGHT AND WITH FRESH SNOW COVER FROM YESTERDAYS STORM...THINK IT WILL HAVE A DIFFICULT TIME GETTING ABOVE FREEZING...ESP SAN LUIS VALLEY AND KLAA AREA. MOS GUIDANCE STILL LOOKS TOO WARM AND WILL CONTINUE TO UNDERCUT BY SEVERAL DEGREES. CLOSED LOW OVER THE SOUTHWEST OPENS UP AND LIFTS ACROSS CO TUESDAY NIGHT/EARLY WED. MOISTURE IS FAIRLY LIMITED WITH THIS SYSTEM...WITH ONLY SOME ISOLATED SNOW SHOWERS POSSIBLE FOR THE SOUTHWEST AND CENTRAL MOUNTAINS. MAIN AFFECT THIS SYSTEM WILL HAVE ON THE EAST IS TO INDUCE LEE TROFFING WHICH WILL HELP INCREASE WINDS AND BRING A WARM UP TO THE REGION AND BEGIN TO MELT SOME OF THE SNOW BY WED. WITH DRY AIR MASS OVER THE REGION...EXPECT TEMPS TO DROP QUICKLY TUES EVENING...WITH LOWS ALONG THE EASTERN SLOPES PROBABLY OCCURRING AROUND MIDNIGHT...THEN WARMING TOWARDS MORNING AS DRAINAGE WINDS INTO LEE TROF DEVELOP. ENERGY ENTERING THE PACIFIC NORTHWEST ON TUESDAY SPLITS WITH THE NORTHERN STREAM TROF MOVING ACROSS NRN CO WED NIGHT/THURS...WHILE THE SRN STREAM ENERGY CUTS OFF AND SINKS SOUTHWARD OFF THE SRN CA COAST. THIS SOLUTION HAS TRENDED TOWARDS THE 00Z ECMWF SOLUTION FROM LAST NIGHT. LATEST 00Z ECMWF FAIRLY SIMILAR TO THE LATEST GFS RUN...AND VAST MAJORITY OF THE GFS ENSEMBLE MEMBERS SUPPORT THIS TREND. THIS WOULD MEAN SYSTEM FOR THURS WILL BE MUCH LESS OF A PLAYER FOR PRECIPITATION ACROSS THE AREA...BRINGING A BRIEF SHOT OF SNOW TO THE CENTRAL MOUNTAINS WED NIGHT...AND ANOTHER SHOT OF COLD TO THE SOUTHEAST PLAINS. GIVEN SOME CONTINUITY BETWEEN MODELS...WILL ADJUST POPS ACCORDINGLY. GFS/ECMWF STALL CLOSED LOW OFF THE SRN COAST OF CA THROUGH FRIDAY BEFORE SLOWLY LIFTING IT INTO THE DESERT SOUTHWEST BY SAT AND ACROSS CO FOR SUN. TIMING OF THIS NEXT SYSTEM BEARS A HIGH DEGREE OF UNCERTAINTY THOUGH. THUS...WILL HOLD THE COURSE WITH THE CURRENT WEEKEND FORECAST AND LET DAY SHIFT FINE-TUNE. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL 10 AM MST THIS MORNING FOR COZ084-085- 088-089-093>099. && 17/31
Hazardous weather outlook, Jan 15, 4:09 AM MST, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 409 AM MST MON JAN 15 2007 COZ058>089-093>099-161400- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 409 AM MST MON JAN 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT BITTERLY COLD WIND CHILL READINGS OF ZERO TO 25 BELOW ZERO CAN BE EXPECTED ACROSS THE LOWER ELEVATIONS...AND 25 TO 35 BELOW ZERO IN THE MOUNTAINS ACROSS MUCH OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL...AND SOUTHEAST COLORADO THIS MORNING. FOR LATE TONIGHT...BITTERLY COLD WIND CHILL READINGS OF ZERO TO 30 BELOW ZERO WILL BE POSSIBLE AGAIN ACROSS MUCH OF CENTRAL...EAST CENTRAL... SOUTH CENTRAL...AND SOUTHEAST COLORADO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED SNOW SHOWERS WILL BE POSSIBLE ACROSS THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS...AND THE SAWATCH AND MOSQUITO RANGES TUESDAY NIGHT THROUGH THURSDAY AS A COUPLE WEATHER DISTURBANCES MOVE ACROSS THE REGION. SNOW ACCUMULATIONS WILL REMAIN LESS THAN 2 INCHES...AND CONFINED TO THE HIGHER ELEVATIONS ABOVE 10000 FEET. A STRONGER WEATHER DISTURBANCE WILL BEGIN AFFECTING THE AREA OVER THE WEEKEND BRINGING THE POTENTIAL FOR MORE ACCUMULATING SNOWS...MAINLY FOR THE MOUNTAINS ALONG AND WEST OF THE CONTINENTAL DIVIDE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 3:32 AM MST | Wind Chill Advisory | PUB | Baca, Bent, Crowley, El Paso, Kiowa, Las Animas and 2 more | 6 hr |
Nearby
Wind Chill Advisories in Colorado, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.